Alert archive / New York / Frost Advisories in 2012

Frost Advisory 6, NWS Buffalo, NY

September 15, 2012Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this frost advisory at Sep 15, 2012, 4:03 AM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 16, 2012, 2:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2012, 4:03 AM EDT (08:03 UTC)
In effect from
Sep 16, 2012, 2:00 AM EDT
Expired
Sep 16, 2012, 4:29 AM EDT
In force
2 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS71 KBUF 150803
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT SAT SEP 15 2012

NYZ007-008-151615-
/O.NEW.KBUF.FR.Y.0006.120916T0600Z-120916T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
403 AM EDT SAT SEP 15 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND
  TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RSH
4 follow-up statements
634 
WWUS71 KBUF 151348
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EDT SAT SEP 15 2012

NYZ007-008-152200-
/O.CON.KBUF.FR.Y.0006.120916T0600Z-120916T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
948 AM EDT SAT SEP 15 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND 
  TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR 
  KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RSH/HITCHCOCK
355 
WWUS71 KBUF 151945
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT SAT SEP 15 2012

NYZ007-008-160345-
/O.CON.KBUF.FR.Y.0006.120916T0600Z-120916T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
345 PM EDT SAT SEP 15 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY FROM FAR
  EASTERN JEFFERSON COUNTY INTO THE TUG HILL AND WESTERN FOOTHILLS
  OF THE ADIRONDACKS.

* TIMING...LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND 
  TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR 
  KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

HITCHCOCK
290 
WWUS71 KBUF 152359
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
759 PM EDT SAT SEP 15 2012

NYZ007-008-160800-
/O.CON.KBUF.FR.Y.0006.120916T0600Z-120916T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
759 PM EDT SAT SEP 15 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY FROM FAR 
  EASTERN JEFFERSON COUNTY INTO THE TUG HILL AND WESTERN 
  FOOTHILLS OF THE ADIRONDACKS. 

* TIMING...OVERNIGHT SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND 
  TENDER VEGETATION. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR 
  KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
643 
WWUS71 KBUF 160829
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
429 AM EDT SUN SEP 16 2012

NYZ007-008-160930-
/O.CAN.KBUF.FR.Y.0006.000000T0000Z-120916T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
429 AM EDT SUN SEP 16 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

PERSISTENT CLOUD COVER AND WINDS OVERNIGHT HAVE KEPT TEMPERATURES
FROM FALLING DEEP INTO THE 30S. THUS...NO FROST IS EXPECTED TO
DEVELOP THIS MORNING.

$$

RSH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 15, 3:31 AM EDT, 32 minutes earlier.

Area forecast discussion, Sep 15, 3:31 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
331 AM EDT SAT SEP 15 2012

.SYNOPSIS...
HIGH PRESSURE OVER LOWER MICHIGAN THIS MORNING WILL DRIFT EAST
ACROSS THE LOWER GREAT LAKES THIS AFTERNOON AND TONIGHT...THEN WILL
MOVE OFF THE MIDDLE ATLANTIC COAST DURING THE SECOND HALF OF THE
WEEKEND. THIS WILL PRODUCE GENERALLY FAIR WEATHER ACROSS OUR REGION
WITH SOME NUISANCE LAKE EFFECT RAIN SHOWERS POSSIBLE SOUTHEAST OF
LAKE ONTARIO. DRY AND NOTICEABLY MILDER WEATHER CAN BE EXPECTED ON
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
GENERALLY FAIR WEATHER CAN BE EXPECTED ACROSS OUR REGION TODAY
AS HIGH PRESSURE CENTERED OVER LOWER MICHIGAN WILL GRADUALLY PUSH
EAST ACROSS LAKE ERIE. THIS SFC HIGH WILL BE ACCOMPANIED BY A
RELATIVELY COOL CANADIAN AIRMASS THOUGH...WHICH WILL HELP TO
GENERATE SOME LAKE INDUCED CLOUDS AND SCATTERED LIGHT RAIN SHOWERS
SOUTHEAST OF LAKE ONTARIO. MORE ON THAT IN A MOMENT.

THE MOST NOTICEABLE FEATURE TODAY WILL BE THE CHANGE IN AIRMASS.
TEMPERATURES CLIMBED WELL INTO THE 70S YESTERDAY WITH SOME OF THE
WARMER SPOTS TOPPING 80...BUT TODAY THE MERCURY WILL BE A SOLID 10
DEGREES F LOWER AS TEMPERATURES WILL STRUGGLE TO GET BACK INTO THE
MID AND UPPER 60S. ODDLY ENOUGH...WHILE IT MAY FEEL UNUSUALLY COOL
TO SOME...TODAYS TEMPERATURES WILL ACTUALLY BE VERY CLOSE TO WHERE
THEY SHOULD BE FOR THIS TIME OF YEAR.

GETTING BACK TO THE LAKE EFFECT POTENTIAL...H85 TEMPS IN THE VCNTY
OF 4C WILL BE FOUND OVER LAKE ONTARIO TODAY AND THIS WILL RESULT IN
LAKE INDUCED CAPES OF ABOUT 500 J/KG. THIS INSTABILITY WILL COMBINE
WITH A WELL ALIGNED 300 FLOW TO PRODUCE SOME LAKE EFFECT CLOUDS AND
POSSIBLY SOME SCATTERED RAIN SHOWERS FOR SITES GENERALLY EAST OF
ROCHESTER. WHILE THE MOISTURE WILL BE ENHANCED FROM AN UPSTREAM FEED
OFF TWO OF THE UPPER GREAT LAKES (SUPERIOR AND HURON/GEO BAY)...THE
PARENT SYNOPTIC AIRMASS WILL STILL BE QUITE DRY ABV 7K FT. THIS WILL
GREATLY LIMIT ANY REAL SHOWER ACTIVITY. ANY SEMI-ORGANIZED LAKE
EFFECT EARLY THIS MORNING WILL THEN BECOME MUCH MORE DISORGANIZED BY
LATE MORNING AS STRONG DIURNAL MIXING WILL LEAD TO OPEN CELLULAR
ACTIVITY. WILL LEAVE CURRENT CHC POPS IN PLAY.

ELSEWHERE...P/M SUNNY SKIES AT THE START OF THE DAY WILL QUICKLY
WARM THE LOWER LEVELS PAST THEIR CONVECTIVE TEMP...WHICH WILL BE IN
THE VCNTY OF 60 F. THIS SHOULD OCCUR BY MID-LATE MORNING...AFTER
WHICH TIME WE WILL SEE AN INCREASE IN STRATO-CU. THE INCREASED CLOUD
COVER WILL THEN SCATTERED OUT LATE IN THE AFTERNOON.

FOR THOSE OF YOU WONDERING WHY LAKE ERIE WILL NOT BECOME ACTIVE
TODAY...THE ANSWER COMES FROM THE FACT THAT THE AIRMASS OVER THAT
LAKE IS SYNOPTICALLY DRIER AND WILL HAVE NO UPSTREAM CONNECTION TO
ANOTHER MOISTURE SOURCE. THE CAP IS ALSO LOWER OVER THAT LAKE...THUS
THE LACK OF A SENSIBLE RESPONSE.

FOR TONIGHT...FAIR AND CHILLY CONDITIONS WILL PREVAIL AS THE
AFOREMENTIONED SFC HIGH WILL DRIFT EAST ACROSS PENNSYLVANIA. WHILE
THERE WILL STILL BE A FEED OF 4C H85 AIR OVER EASTERN LAKE
ONTARIO...THE CAP WILL BE NOTICEABLY LOWER AND THE UPSTREAM
CONNECTION TO THE NEIGHBORING UPPER LAKES WILL BE LOST. WILL THUS
HAVE A DRY FORECAST FOR THE ENTIRE REGION WITH STARLIT SKIES BEING
THE RULE AWAY FROM ANY RESIDUAL LAKE ONTARIO INFLUENCE.

GIVEN THE LIGHT WINDS AND LACK OF CLOUD COVER TONIGHT...IT WILL
BECOME RATHER CHILLY. OVERNIGHT LOWS WILL RANGE FROM THE MID 40S
ALONG THE MAJORITY OF THE LAKE SHORES TO THE MID AND UPPER 30S IN
THE SRN TIER AND EAST OF LK ONTARIO WHERE THERE COULD BE SOME PATCHY
FROST. THE FROST SHOULD BE WIDESPREAD ENOUGH IN JEFFERSON AND
ESPECIALLY LEWIS COUNTY TO WARRANT AN ADVISORY...BUT IT LOOKS LIKE
IT WILL BE MORE SPOTTY IN THE SRN TIER VALLEYS SO WILL OPT TO JUST
MENTION FROST IN THE ZONES/GRIDS FOR THOSE SITES. THE DAYSHIFT WILL
RE-EVALUATE WITH THE MIDDAY PACKAGE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
DURING THE COURSE OF SUNDAY AND SUNDAY NIGHT...SPRAWLING SURFACE
HIGH PRESSURE WILL GRADUALLY DRIFT EAST FROM NEW YORK STATE TO THE
NEW ENGLAND COAST...WHILE A FLAT ZONAL FLOW WILL TAKE HOLD ALOFT.
THE END RESULT OF ALL THIS WILL BE A PERIOD OF QUIET WEATHER...WITH
ANY LINGERING EARLY MORNING LAKE-DRIVEN CLOUDS ON SUNDAY GIVING WAY
TO PLENTIFUL SUNSHINE FOR THE LATE MORNING AND AFTERNOON HOURS...
FOLLOWED BY MAINLY CLEAR CONDITIONS FOR SUNDAY NIGHT. 850 TEMPS
RECOVERING TO THE +3C TO +8C RANGE WILL BE SUPPORTIVE OF WIDESPREAD
HIGHS IN THE MID TO UPPER 60S ON SUNDAY...WITH LOWS IN THE MID 40S
TO LOWER 50S THEN FOLLOWING FOR SUNDAY NIGHT.

ON MONDAY...THE SURFACE RIDGE WILL DRIFT FURTHER OUT TO SEA...WHILE
THE NEXT LARGE-SCALE UPPER TROUGH BEGINS DIGGING SOUTHEAST ACROSS
THE NORTHERN PLAINS AND WESTERN GREAT LAKES...WITH AN ASSOCIATED
SURFACE REFLECTION/COLD FRONT TAKING SHAPE ACROSS MICHIGAN. IN
BETWEEN ALL OF THESE FEATURES...A DEEPENING SOUTHWESTERLY FLOW OF
MILDER AIR WILL SET UP ACROSS THE REGION...WHILE ALSO HELPING TO
TRANSPORT INCREASING AMOUNTS OF GULF MOISTURE NORTHWARD ACROSS THE
TENNESSEE AND OHIO VALLEYS...THEN ON INTO PENNSYLVANIA MONDAY
AFTERNOON. FOR OUR AREA...EXPECT THAT THIS WILL REMAIN FAR ENOUGH TO
OUR SOUTH TO ALLOW FOR ANOTHER DRY DAY...ALBEIT WITH SOME INCREASE
IN MID AND UPPER CLOUD COVER GIVEN THE PREVAILING WARM AIR ADVECTION
PATTERN. 850 MB TEMPS WILL CLIMB FURTHER TO +10C TO +11C...AND WITH
A SOUTHERLY DOWNSLOPE FLOW SETTING UP AT THE LOW LEVELS...THIS
SHOULD SUPPORT HIGHS CLIMBING BACK INTO THE MID TO UPPER 70S ACROSS
THE LOWER ELEVATIONS...WITH SLIGHTLY COOLER READINGS FOUND ACROSS
THE HIGHER TERRAIN.

MONDAY NIGHT...OUR SPELL OF QUIET AND DRY WEATHER WILL COME TO AN
END AS THE AFOREMENTIONED UPPER LEVEL TROUGH DIGS FURTHER INTO THE
CENTRAL GREAT LAKES...WITH ITS ASSOCIATED LOW/COLD FRONT PUSHING
INTO SOUTHERN ONTARIO. OUT AHEAD OF THE FRONT...AN INCREASINGLY RICH
SUPPLY OF GULF MOISTURE WILL STREAM NORTHWARD INTO THE AREA...WITH A
DEVELOPING LOW LEVEL JET AND OVERALL WARM AIR ADVECTION PATTERN
HELPING TO LIFT THIS MOISTURE AND GENERATE AN INCREASING POTENTIAL
FOR SHOWERS...PARTICULARLY FROM THE GENESEE VALLEY EASTWARD WHERE
THE BEST MOISTURE AND LIFT WILL BE SUPERIMPOSED. WITH THIS IN
MIND...HAVE INDICATED A GENERAL INCREASE IN RAIN CHANCES WITH TIME
MONDAY NIGHT...WITH PRECIP PROBABILITIES INCREASING TO THE LIKELY
RANGE FOR LOCATIONS ALONG AND EAST OF THE GENESEE VALLEY. TO THE
WEST OF THIS...HAVE JUST CONTINUED TO CARRY CHANCE POPS GIVEN
SOMEWHAT WEAKER FORCING AND LESSER AMOUNTS OF MOISTURE. OTHERWISE...
WITH A MILD SOUTHERLY FLOW CONTINUING...LOW TEMPS SHOULD END UP
ABOVE AVERAGE FOR MONDAY NIGHT...GENERALLY RANGING FROM THE MID 50S
ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY TO
THE LOWER 60S ALONG THE LAKE PLAINS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THIS PERIOD LOOKS TO START OUT WITH A FAIRLY WET DAY ON TUESDAY AS
THE DEEPENING LARGE SCALE TROUGH DIGS INTO THE EASTERN GREAT LAKES
AND NORTHEAST...WITH ITS ASSOCIATED SURFACE LOW AND COLD FRONT
SLIDING ACROSS THE REGION AND INTERACTING WITH THE AFOREMENTIONED
RICH SUPPLY OF GULF MOISTURE. WITH PLENTY OF LARGE-SCALE LIFT IN
PLACE THANKS TO STRONG HEIGHT FALLS ALOFT...FAVORABLE JET DYNAMICS..
AND GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT...HAVE INDICATED A
HIGH LIKELIHOOD OF RAIN ON TUESDAY...LINGERING INTO TUESDAY EVENING.

FOLLOWING THE PASSAGE OF THE SURFACE LOW AND COLD FRONT TUESDAY
EVENING...A WESTERLY FLOW OF MUCH COOLER AND DRIER AIR WILL
OVERSPREAD THE REGION LATER TUESDAY NIGHT AND WEDNESDAY...AS
SURFACE-BASED RIDGING OVER THE OHIO VALLEY BUILDS NORTHEASTWARD INTO
NEW YORK STATE. THIS WILL RESULT IN THE STEADIER SYNOPTIC-SCALE
RAINS TAPERING OFF TO SOME SCATTERED LEFTOVER SHOWERS FROM SOUTHWEST
TO NORTHEAST LATER TUESDAY NIGHT...THOUGH WITH 850 MB TEMPS PLUNGING
TO THE +1C TO +4C RANGE...THIS PROCESS WILL BE HAMPERED SOMEWHAT BY
DEVELOPING LAKE ENHANCEMENT EAST OF LAKE ONTARIO. ALL OF THIS WILL
THEN END ALTOGETHER ON WEDNESDAY AS THE AFOREMENTIONED RIDGING AND
DRY AIR TAKES HOLD ACROSS OUR AREA...WITH A DRY NIGHT FOLLOWING
FOR WEDNESDAY NIGHT.

OVERALL...TEMPERATURES THROUGH THE FIRST HALF OF THE LONG RANGE
PERIOD WILL BE ON A DOWNWARD TREND...WITH NEAR NORMAL READINGS ON
TUESDAY GIVING WAY TO WELL BELOW NORMAL TEMPS FOR WEDNESDAY WITH THE
ARRIVAL OF THE AFOREMENTIONED COOL AIRMASS. WITH SUCH COOL AIR IN
PLACE ALOFT...EXPECT MOST LOCATIONS TO STRUGGLE TO REACH THE LOWER
60S ON WEDNESDAY...WITH THE HIGHER TERRAIN OF THE SOUTHERN TIER AND
NORTH COUNTRY LIKELY NOT GETTING OUT OF THE UPPER 50S. NIGHTTIME
LOWS WILL ALSO FALL BACK MARKEDLY...WITH MOST AREAS EXPERIENCING
READINGS IN THE 40S WEDNESDAY NIGHT.

AFTER THAT...THE GFS AND ECMWF ARE IN DECENT AGREEMENT THAT BROAD/
FLAT TROUGHING OVER THE EASTERN TWO THIRDS OF THE NATION WILL
REAMPLIFY LATE IN THE WEEK...AS ANOTHER STRONG SHORTWAVE DROPS
SOUTHEAST INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES. A
DEEPENING SOUTHWESTERLY FLOW OUT AHEAD OF THE RELOADING TROUGH WILL
HELP TO PUMP WARMER AIR BACK NORTHWARD ACROSS OUR AREA FOR A COUPLE
OF DAYS...WITH 850 MB TEMPS RISING BACK TO +5C TO +8C THURSDAY AND
TO THE VICINITY OF +10C ON FRIDAY. THUS...AFTER WEDNESDAY'S COOL
TEMPERATURES...EXPECT TEMPS TO MAKE A NICE RECOVERY LATER IN THE
WORK WEEK...WITH HIGHS CLIMBING BACK TO THE 65-70 RANGE FOR
THURSDAY...AND INTO THE LOWER 70S ON FRIDAY.

IN TERMS OF PRECIP POTENTIAL LATER IN THE WEEK...THURSDAY STILL
APPEARS TO BE MAINLY DRY AS SURFACE-BASED RIDGING ONLY GRUDGINGLY
DRIFTS EAST INTO NEW ENGLAND...WHILE A RAPIDLY WEAKENING COLD FRONT
LOSES ITS UPPER SUPPORT AND FALLS APART WHILE TRYING TO PUSH INTO
FAR WESTERN SECTIONS DURING THE AFTERNOON. WILL CONTINUE TO JUST
CARRY SOME SLIGHT CHANCE POPS ACROSS FAR WNY TO COVER THE POTENTIAL
FOR A FEW ISOLATED SHOWERS ALONG THIS DYING FRONT...WITH DRY WEATHER
INDICATED OTHERWISE. FRIDAY SHOULD ALSO START OUT GENERALLY DRY...
BEFORE THE UPPER TROUGH AND AN ASSOCIATED ORGANIZING SURFACE
LOW/COLD FRONT DIGS CLOSER DURING THE AFTERNOON. AT THIS DISTANT
JUNCTURE...FOR NOW WILL JUST COVER THE APPROACH OF THESE FEATURES
WITH SOME LOW CHANCE POPS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL BE FOUND REGIONWIDE THROUGH SATURDAY NIGHT.

HIGH PRESSURE CENTERED OVER LOWER MICHIGAN WILL DRIFT EAST ACROSS
LAKE ERIE THIS AFTERNOON...THEN WILL MOVE TO PENNSYLVANIA TONIGHT.
WHILE THE HIGH WILL BE ACCOMPANIED BY A CHILLY AIRMASS THAT WILL
GENERATE SOME LAKE EFFECT RAIN SHOWERS EAST OF ROCHESTER...CIGS AND
VSBYS FOR THAT AREA ARE NOT EXPECTED TO DROP BELOW VFR LEVELS.

ELSEWHERE...THE CHILLY AIRMASS WILL PROMOTE SOME DIURNALLY INDUCED
STRATO-CU FROM LATE THIS MORNING THROUGH MUCH OF THE AFTERNOON. CIGS
FOR THIS CLOUD COVER THOUGH WILL BE AROUND 4K FT. THE CLOUD COVER
WILL THEN DISSIPATE LATE THIS AFTERNOON AND EVENING...LEAVING VFR
CONDITIONS IN PLACE FOR TONIGHT.

OUTLOOK...
SUNDAY AND MONDAY...VFR.
TUESDAY AND TUESDAY NIGHT...MVFR/IFR WITH RAIN LIKELY.
WEDNESDAY...IMPROVING TO VFR.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL REMAIN IN PLACE EARLY THIS MORNING FOR
THE NEARSHORE WATERS OF LAKE ONTARIO FROM HAMLIN BEACH TO MEXICO BAY
AS HIGH PRESSURE OVER LOWER MICHIGAN WILL CONTINUE TO PRODUCE MARGINAL
SCA CONDITIONS. AS THE MORNING PROGRESSES...A WEAKENING SFC
PRESSURE GRADIENT WILL PROMOTE LIGHTER WINDS AND LESS WAVE ACTION.

ELSEWHERE ACROSS LAKES ERIE AND ONTARIO...MODERATE WEST TO NORTHWEST
BREEZES WILL PRODUCE SOME CHOPPY WATERS BUT CONDITIONS WILL REMAIN
BELOW SCA LEVELS. GIVEN THE INSTABILITY OVER THE LAKES THOUGH...
THERE WILL BE THE RISK FOR WATERSPOUTS. THIS THREAT WILL BE IN PLACE
UP UNTIL THIS EVENING.

AS THE HIGH PRESSURE DRIFTS EAST ACROSS LAKE ERIE AND PENNSYLVANIA
TONIGHT AND SUNDAY...LIGHT WINDS AND MINIMAL WAVES CAN BE EXPECTED.

NEARLY IDEAL RECREATIONAL BOATING CONDITIONS CAN ALSO BE EXPECTED ON
MONDAY AS THE SFC HIGH WILL DRIFT TO THE MIDDLE ATLANTIC COAST.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR NYZ007-008.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR LOZ043-
         044.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Sep 14, 5:20 AM EDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
520 AM EDT FRI SEP 14 2012

NYZ001>008-010>014-019>021-085-150930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
520 AM EDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
520 AM EDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Frost Advisories in New York, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.